Ohio, 2013Winter Weather in Ohio, February 4, 2013
February 4, 2013 · NWS IWX · 8 events in 8 counties and zones
An Alberta Clipper brought accumulating snow to northwest Ohio on February 4th, with total accumulations generally ranging between 2 and 4 inches.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An Alberta Clipper brought accumulating snow to northwest Ohio on February 4th, with total accumulations generally ranging between 2 and 4 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 4, 4:29 AM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 4, 4:29 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 AM EST MON FEB 4 2013
.SHORT TERM...
VIGOROUS 3HR SFC PRES FALL MAX OVR CNTRL IL ASSOCD/W MID LVL SW
TROF DIGGING SEWD OUT OF ERN SD AND UNDERNEATH ENTRANCE REGION OF
130KT UPR SPD MAX POSITIONED OVR THE ERN OH VALLEY. NR TERM
HIGHRES TRENDS A TAD SLW IN SPINNING UP PCPN AND DO NOT
ENCAPSULATE THE BREATH OF DVLPG SNOW SHIELD FM NW IL ESE INTO NW
IN VRY WELL. NONETHELESS GENERAL GROSS SHRT TERM HIGHRES
PROJECTIONS DO APPEAR ON TRACK W/INTENSIFICATION AND EXPANSION OF
SNOW E/SEWD ACRS NE IN AND NW OH THROUGH 12Z. PRIOR EVENING GRID
UPDATE APPEARS VRY WELL ALIGNED W/ONLY COSMETIC CHG TO POP GRID
THROUGH 12Z TO EXPAND CAT SNOW MENTION FURTHER SEWD.
MID LVL SW TROF WILL INTENSIFY FURTHER AS IT SWINGS INTO CNTRL OH BY
THIS EVENING. CORRESPONDING AGEO CIRC ASSOCD/W INTENSE UPR JET
STREAK XPCD TO MATURE IN 12-18Z TIME FRAME ACRS NRN IN WHERE
HEAVIEST SNOWFALL/RATES XPCD. PRESENCE OF LOW STATIC STABILITY
WITHIN INTENSE MID LVL FRONTOGENESIS INVOF OF TIGHTLY PACKED LL
BAROCLINIC ZONE WILL PROMOTE A SVRL HR PD OF 0.5-1 IN/HR SNOW
RATES AND CALLS INTO QN OVERALL ACCUMS W/MOST HIGHRES SOLUTIONS
INDICATING MUCH HIGHER MODEL QPF/S. EARLY REPORTS OUT OF IL
INDICATE NR 20 TO 1 SNOW RATIOS WILL ALSO AUGMENT OVERALL ACCUMS
HIGHER. AS SUCH AND IN LIGHT OF UPSTREAM INTENSIFICATION SEEN IN
RADAR RTNS W/BANDING NOTED ACRS NE IL/NW IN SEE LTL REASON NOT TO
BUMP HIGHER ESP INVOF OF HIGHWAY 30 CORRIDOR WHERE SPOT 6 INCH
AMTS NOT OUT OF THE QUESTION. SHARP CUTOFF SWD XPCD W/DRY
ENTRAINMENT LIKELY ERODING SFC SNOWFALL COMPLETELY. WILL TAPER
POPS IN KIND ALTHOUGH ACKNOWLEDGE GRADIENT COULD END UP BEING
PROBLEMATIC.
PASSAGE OF MID LVL TROUGH AND RAPIDLY VEERING LL FLW IN ITS WAKE
SHLD RESULT IN FAIRLY ROBUST YET SHRT LIVED LK RESPONSE ESP IF MID
LVL MSTR LAGS. REGARDLESS LL CAA WING SHLD PROVE MORE THAN
SUFFICIENT TO DRIVE INTENSE SINGLE BAND DVLPMNT NR SE SHORELINE
AFFECTING NRN LAPORTE AND WRN BERRIEN COUNTIES THIS EVENING.
LAST CLIPPER IN THIS SERIES FOLLOWS TUE AFTN W/AGAIN MORE NRN TRACK
FVRD PER FLATTENING LG SCALE PATTN ACRS NOAM. NWD SHIFT OF LL
BAROCLINIC ZONE WILL STEER BULK OF SNOW ACCUMULATION NORTH ACRS LWR
MI. HWVR WIDESPREAD LIGHT SNOW STILL XPCD OVR NRN HALF OF AREA
WITHIN STG LL WAA REGIME BUT ONLY A GENERAL 1-2 INCH ACCUMULATION
XPCD W/LTL TO NONE SOUTH.
&&
.LONG TERM...
WEDNESDAY THROUGH SUNDAY...AN UPPER TROF WILL MOVE ACROSS THE
AREA LATE THURSDAY/THURSDAY NIGHT. THIS SYSTEM WILL BRING A CHANCE
FOR PRECIPITATION TO THE FORECAST AREA. FAVORED THE ECMWF THIS
PACKAGE WITH REASONABLE RUN TO RUN CONSISTENCY. THE ISENTROPIC 295K
SFC SUPPORTS JUST A SHORT PERIOD FOR PRECIPITATION THURSDAY
AFTERNOON INTO THURSDAY EVENING. FOR NOW KEPT A CHANCE FOR A
RAIN/SNOW MIX THURSDAY THROUGH THURSDAY NIGHT DUE TO LINGERING
TIMING UNCERTAINTIES AND FOR FORECAST CONSISTENCY. GIVEN A LARGE
UPPER RIDGE BUILDING UPSTREAM IN RESPONSE TO A TROF ALONG THE WEST
COAST OF THE CONUS...NOT MUCH COLD AIR WILL BE ABLE TO SPREAD INTO
THE AREA BEHIND THIS SYSTEM. KEPT HIGHS NEAR NORMAL FRIDAY AND
SATURDAY...THEN RISING MUCH ABOVE NORMAL EARLY NEXT WEEK. 500 MB
ANALOGS SHOW SOLID SUPPORT FOR MILD CONDITIONS WITH TEMPERATURES
ABOVE NORMAL SUNDAY. REMOVED PRECIPITATION SATURDAY NIGHT AND EARLY
SUNDAY GIVEN ECMWF TRENDS OF A SLOWER SOLUTION OF PAST 5 RUNS. KEPT
PRECIPITATION ALL RAIN SUNDAY WITH MILD AIR IN PLACE.
&&
.AVIATION...
RAPID DETERIORATION IN FLGT CONDS IN PROGRESS AT BOTH TERMINALS THIS
HOUR. TEMPO LIFR GROUPING WILL LIKELY HAVE TO BE ENLARGED AT
SOME POINT AND WILL BE ADDRESSED AS NEEDED W/AMENDMENTS. OTRWS WORST
CONDS WILL EXTEND FM 12-18Z BFR IMPRVG COINCIDENT W/CRUX OF STGST
UPGLIDE AND BEST SATURATION THROUGH DGZ. IN FACT XPC SVRL HR PD OF
MOD SNOW WILL BE REALIZED IN THIS WINDOW WHEN BULK OF ACCUMULATION
WILL FALL.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
INZ005>009-014-016>018.
LAKE EFFECT SNOW ADVISORY UNTIL 6 PM CST THIS EVENING FOR INZ003.
WINTER WEATHER ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING
FOR INZ004-012.
MI...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
MIZ079>081.
LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ077.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ078.
OH...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR OHZ001-
002-004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...THazardous weather outlook, Feb 4, 4:48 AM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 AM EST MON FEB 4 2013
INZ003-MIZ077-051000-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
448 AM EST MON FEB 4 2013 /348 AM CST MON FEB 4 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SIGNIFICANT ACCUMULATING SNOW WILL AFFECT THE AREA TODAY. FOR
FURTHER DETAILS...PLEASE MONITOR THE LATEST WINTER WEATHER
PRODUCT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ACCUMULATING SNOWFALL IS POSSIBLE AGAIN TUESDAY AFTERNOON AND EVENING.
WARMING TEMPERATURES AND RAINFALL BY NEXT WEEKEND MAY LEAD TO
RENEWED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ004>009-012-014-016>018-MIZ078>081-OHZ001-002-004-005-015-016-024-
025-051000-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-MARSHALL-
KOSCIUSKO-WHITLEY-ALLEN IN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN...
WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
448 AM EST MON FEB 4 2013 /348 AM CST MON FEB 4 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
SIGNIFICANT ACCUMULATING SNOWFALL WILL AFFECT THE AREA
TODAY...ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 30 CORRIDOR.
PLEASE MONITOR THE LATEST WINTER WEATHER PRODUCT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ACCUMULATING SNOWFALL IS POSSIBLE AGAIN TUESDAY AFTERNOON AND EVENING.
WARMING TEMPERATURES AND RAINFALL BY NEXT WEEKEND MAY LEAD TO
RENEWED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ013-015-020-022>027-032>034-051000-
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND
448 AM EST MON FEB 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
ACCUMULATING LIGHT SNOW IS EXPECTED ALONG AND NORTH OF THE HIGHWAY
24 CORRIDOR TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WARMING TEMPERATURES AND RAINFALL BY NEXT WEEKEND MAY LEAD TO
RENEWED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-051000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
448 AM EST MON FEB 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
CONDITIONS HAZARDOUS TO SMALL CRAFT MAY DEVELOP TUESDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Winter Weather, Williams
- When
- February 4, 6:00 AM EST to 3:00 PM EST
- Where
- Williams forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.560, -84.588 (the zone’s center; the record gives no point)
Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.
Winter Weather, Fulton
- When
- February 4, 6:00 AM EST to 3:00 PM EST
- Where
- Fulton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.602, -84.130 (the zone’s center; the record gives no point)
Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.
Winter Weather, Defiance
- When
- February 4, 6:00 AM EST to 3:00 PM EST
- Where
- Defiance forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.324, -84.490 (the zone’s center; the record gives no point)
Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.
Winter Weather, Henry
- When
- February 4, 6:00 AM EST to 3:00 PM EST
- Where
- Henry forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.334, -84.068 (the zone’s center; the record gives no point)
Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.
Winter Weather, Paulding
- When
- February 4, 6:00 AM EST to 3:00 PM EST
- Where
- Paulding forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.117, -84.580 (the zone’s center; the record gives no point)
Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.
Winter Weather, Putnam
- When
- February 4, 6:00 AM EST to 3:00 PM EST
- Where
- Putnam forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.022, -84.132 (the zone’s center; the record gives no point)
Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.
Winter Weather, Van Wert
- When
- February 4, 6:00 AM EST to 3:00 PM EST
- Where
- Van Wert forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.855, -84.586 (the zone’s center; the record gives no point)
Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.
Winter Weather, Allen
- When
- February 4, 6:00 AM EST to 3:00 PM EST
- Where
- Allen forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.772, -84.106 (the zone’s center; the record gives no point)
Snow covered roads led to a few accidents and slide-offs across the region on February 4th. Total snow accumulations generally ranged 2 and 4 inches.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in West Virginia, February 4, 201318 events
- Winter Weather in Indiana, February 4, 201311 events
- High Wind in Wyoming, February 4 to 5, 201352 kt wind · 9 events
- Winter Storm and Winter Weather in West Virginia, February 4 to 5, 20138 events
- Winter Weather in Ohio, February 4, 20137 events
- Flooding in Illinois, February 4 to 11, 20133 events
- Winter Weather in Maryland, February 4 to 5, 20132 events
- Flooding in Indiana, February 4 to 9, 20132 events
- Heavy Snow in West Virginia, February 4 to 5, 20132 events
- Lake-Effect Snow in New York, February 4, 20131 event
- Dense Fog in Utah, February 4, 20131 event
- Heavy Snow in Maryland, February 4 to 5, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422954, 422955, 422956, 422957, 422958, 422959, 422960, 422961.